Adderall and panic attacks

Discussion in 'Fibromyalgia Main Forum' started by goaska29, May 27, 2006.

  1. goaska29

    goaska29 New Member

    My neurologist just perscribed 10mg of Adderall for me to help with my fog and focus. I also suffer from panic attacks and general anxiety. I'm wondering if this will make them worse.

    Anyone have experience with Adderall and panic attacks?

    -GoAskAlice
  2. goaska29

    goaska29 New Member

  3. sop28

    sop28 New Member

    Adderall is a stimulant that is used mainly for attention deficit disorder. If you are at all sensitive to caffine than it is definately possible.

    People who truely have attention deficit disorder actually find that it slows the brain down enough so that they can concentrate but for people who don't have it it can cause some side effects.

    When I took it for a very short time I had frequent palpitations (feeling like your heart is going to jump out of your chest) a fast hearbeat, insomnia, and a feeling of being "wired" or keyed up.

    Has you physicians tried anything else?
  4. goaska29

    goaska29 New Member

    Thanks for your input. Unfortunately my physician has tried practically everything.

    I'm gonna test it out next week to see.
  5. millennia

    millennia New Member

    Adderall actually stimulates blood flow to the area of the brain that deals with concentration. It doesn't slow down the brain, at least that is what my daughter's doctor told me.
  6. hugs4evry1

    hugs4evry1 New Member

    But you were dx with ADHD right?

    To me there's a huge difference between being prescribed ADHD drugs for ADHD or being prescribed the same medications trying to gain energy.

    Someone's already described it pretty well already...if you don't have ADHD, these medications are just "speed" and can make you jittery, more confused and with a body that may or may not have the energy to handle the hit of speed it's being given.

    Nancy B.
  7. goaska29

    goaska29 New Member

    I was definitely skeptical about taking ANY meds, but my neurologist (after doing and MRI and EEG- both normal) seems to be under the impression that I have ADD. He claimed that I should feel the difference from the Adderall within a few days. If I don't, I should just stop it. Luckily, for me, fatigue hasn't been the biggest issue. He is thinking that my memory issues and brain fog can be helped by this, since that it my biggest complaint lately.

    I let you guys know if it helps at all ;)

    -GoAskAlice
  8. splooofy

    splooofy New Member

    Hello Alice,
    I have been on Adderall for about 3 months now. I was perscribed them because of my FM symptoms, lack of awake time, brain fog, etc. Not of ADD or ADHD.

    I am taking 20 mg and I have gotten some great relief from doing so.

    I use to sleep 14-18 hours a day. I could not function. I suggested to my doctor and he agreed to try me on them. When I first started taking them I did feel very anxious. I had a lot of energy therefore I was able to get quite a lot done in about a 4 hour time span.

    I did have the "jitters" and was aware of why I was having them. I would just maintain and keep myself busy.
    I never suffered any panic attacks.

    I will continue taking them as long as possible. They have really helped me to find some energy and get back into life.

    Good luck,
    Splooofy
  9. abgranny

    abgranny New Member

    In doing research I came across this site that I thought was very interesting about a possible connection between ADD and fibro and cfs. You might want to check it out. www.add-fibromyalgia.com


    ABGRANNY
  10. goaska29

    goaska29 New Member

  11. mme_curie68

    mme_curie68 New Member

    I have been on Adderall for the symptomatic treatment of debilitating fatigue with my FM.

    I take 10 mg in the am, 10 mg at lunchtime and 10 mg at about 3:30 pm if I am going out in the evening for exercise class to keep my energy up.

    3 months ago, I don't honestly think I could have kept working, the way I was feeling.

    This medicine has made all the difference for me.

    Hugs,
    Madame Curie